MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64500
Medical Device Problem Codes Degraded (1153); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 18, 2021 that a lighttrail single use 230um laser fiber was used in a flexible ureteroscopy (furs) procedure performed on (b)(6) 2021.The laser unit used was an auriga 30 laser console.During the procedure, as soon as the fiber came into view on the scope it was noted that the laser fiber tip was damaged.The physician was able to fire the fiber but was unsatisfied with the efficiency.The procedure was completed with another lighttrail single use 230um laser fiber.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific, that a lighttrail single use 230um laser fiber was used in a flexible ureteroscopy (furs) procedure.Performed on (b)(6) 2021.The laser unit used, was an auriga 30 laser console.During the procedure, as soon as the fiber came into view on the scope.It was noted, that the laser fiber tip was damaged.The physician was able to fire the fiber, but was unsatisfied with the efficiency.The procedure was completed with another lighttrail single use 230um laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0406, captures the reportable event of tip/face deformation.Block h10: investigation results: the returned lighttrail single use 230um laser fiber was analyzed.And a visual evaluation noted, that it was returned in one piece.The fiber measured 308 cm from the tip of the sma connector to the end of the exposed glass tip.The exposed glass measured 1 mm and appeared degraded.Examination under magnification confirmed, the pattern of the tip is consistent with normal degradation.When connected to the laser console, the following message was displayed "fiber may not be used anymore.Please connect new fiber".Light from the sma connector was bright and round, indicating no fracture within the fiber connector.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed, that the exposed glass tip had normal degradation.Light from the sma connector was bright and round, indicating no fractures within the connector.The exposed glass tip is intended to degrade with use.Review and analysis of all available information, indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed, that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed.And from the information available, this device was used, per the instructions for use (ifu) product label.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11637264
Report Number3005099803-2021-01616
Device Sequence Number17018334
Product Code GEX
UDI-Device Identifier08714729939764
UDI-Public08714729939764
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberM0068F64500
Device Catalogue Number6450
Device Lot Number0026435975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1